Journal of Dynamical and Control Systems

, Volume 19, Issue 2, pp 195–235 | Cite as

Integrating factors for groups of formal complex diffeomorphisms



We study groups of formal or germs of analytic diffeomorphisms in several complex variables. Such groups are related to the study of the transverse structure and dynamics of Holomorphic foliations, via the notion of holonomy group of a leaf of a foliation. For dimension one, there is a well-established dictionary relating analytic/formal classification of the group, with its algebraic properties (finiteness, commutativity, solvability, …). Such system of equivalences also characterizes the existence of suitable integrating factors, i.e., invariant vector fields and one-forms associated to the group. In this paper we search the basic lines of such dictionary for the case of several complex variables groups. For abelian, metabelian, solvable or nilpotent groups we investigate the existence of suitable formal vector fields and closed diferential forms which exhibit an invariance property under the group action. Our results are applicable in the construction of suitable integrating factors for holomorphic foliations with singularities. We believe they are a starting point in the study of the connection between Liouvillian integration and transverse structures of holomorphic foliations with singularities in the case of arbitrary codimension.

Key words and phrases

Formal diffeomorphism metabelian group dicritical map solvability length 

2000 Mathematics Subject Classification

Primary 37F75 32S65 Secondary 34M35 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    A. Patrick, J.-P. Rosay, Entire functions, in the classification of differentiable germs tangent to the identity, in one or two variables. Trans. Amer. Math. Soc. 347(2) (1995), 543–572.MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    F. Brochero Martinez, Groups of germs of analytic diffeomorphisms in (\( {{\mathbb{C}}^2} \), 0). J. Dynam. Control Systems, New York 9 (2003), No. 1, 1–32.MathSciNetMATHGoogle Scholar
  3. 3.
    C. Camacho, A. Lins Neto, Geometry theory of foliations. Birkhuser Boston, Inc., Boston, MA, (1985). vi + 205 pp.Google Scholar
  4. 4.
    C. Camacho, A. Lins Neto and P. Sad, Foliations with algebraic limit sets. Ann. of Math. 136 (1992), 429–446.MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    C. Camacho, B. Scardua, Holomorphic foliations with Liouvillian first integrals. Ergodic Theory Dynam. Systems 21 (2001), No. 3, 717–756.MathSciNetMATHGoogle Scholar
  6. 6.
    P. M. Elizarov, Yu. S. Il’ Ilyashenko, A. A. Shcherbakov, and S. M. Voronin, Finitely generated groups of germs of one-dimensional conformal mappings, and invariants for complex singular points of analytic foliations of complex plane. Nonlinear Stokes phenomena, Adv. Soviet Math. 14 (1993), 57–105.Google Scholar
  7. 7.
    D. Eisenbud, Commutative algebra. With a view toward algebraic geometry. Graduate Texts in Mathematics 150. Springer-Verlag, New York, (1995), xvi + 785pp.Google Scholar
  8. 8.
    E. Ghys, Sur les groupes engendrs par des diffomorphismes proches de l’identite. Bol. Soc. Brasil. Mat. (N.S.) 24 (1993), No. 2, 137–178.Google Scholar
  9. 9.
    R. Hartshorne, Ample subvarieties of algebraic varieties. Lecture Notes in Math. 56 (1970).Google Scholar
  10. 10.
    H. Hironaka, H. Matsumara, Formal functions and formal embeddings. J. Math. Soc. Japan 20 (1968), Nos. 1–2.Google Scholar
  11. 11.
    Y. Il’yashenko, Topology of phase portraits of analytic differential equations on a complex projective plane. Trudy Sem. Petrovsk. (1978), No. 4, 83–136.Google Scholar
  12. 12.
    Yu. Il’yashenko, S. Yakovenko, Lectures on analytic differential equations. Graduate studies in mathematics, Amer. Math. Soc. V. 86.Google Scholar
  13. 13.
    M. Martelo, J. Ribon, Derived length of solvable groups of local diffeomorphisms. Preprint, arXiv:1108.5779v1 [math.DS] 29 Aug 2011.Google Scholar
  14. 14.
    I. Nakai, Separatrices for non-solvable dynamics on (\( \mathbb{C} \), 0). Ann. Inst. Fourier (Grenoble) 44 (1994), No. 2, 569–599.MathSciNetMATHCrossRefGoogle Scholar
  15. 15.
    M. F. Newman, The soluble length of soluble linear groups. Math. Z. 126 (1972), 59–70.MathSciNetMATHCrossRefGoogle Scholar
  16. 16.
    I. Petrovski, E. Landis, On the number of limit cycles of the equation dy/dx = P(x, y)/Q(x, y) where P and Q are polynomials of degree 2. Amer. Math. Society Trans., Series 2, 10 (1963), 125–176.Google Scholar
  17. 17.
    B. Scárdua, Transversely affine and transversely projective foliations. Ann. Sc. École Norm. Sup., 4 e série 30 (1997), 169–204.Google Scholar
  18. 18.
    B. Scárdua, Integration of complex differential equations. J. Dynam. Control Systems 5 (1999), 1–50.MathSciNetMATHCrossRefGoogle Scholar
  19. 19.
    _______, Differential algebra and Liouvillian first integrals of foliations. J. Pure Appl. Algebra (in press).Google Scholar
  20. 20.
    A. A. Shcherbakov, Dynamics of local groups of conformal mappings and generic properties of differential equations on \( {{\mathbb{C}}^2} \). Tr. Mat. Inst. im. V.A. Steklova, Ross. Akad. Nauk 254 (2006), 111–129, (in Russian) [Proc. Steklov Inst. Math. 254 (2006), 103–120].Google Scholar
  21. 21.
    M. Rosenlicht, Some basic theorems on algebraic groups. Amer. J. Math. 78 (1956), 401–443.MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2013

Authors and Affiliations

  1. 1.Instituto de Matemática e Estatística - UFFRio de JaneiroBrasil
  2. 2.Instituto de Matemática-UFRJRio de JaneiroBrazil

Personalised recommendations